MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SCREWDRIVER HEXAGONA CANNULATED L365MM; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH SCREWDRIVER HEXAGONA CANNULATED L365MM; SCREWDRIVERS
Catalog Number 357.055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device is not distributed in the united states but is similar to device marketed in the usa.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the tip of the torque x screwdriver was broke off during the intraoperative event.There were no parts remained in the patient.The surgery was delayed 5mn and completed successfully.There was no adverse patient harm.Concomitant device reported: unknown screw ( part# unknown, lot# unknown, quantity 1).This is report 01 of 01 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the complete hexagon tip of the screwdriver is broken off, the fragment was not returned for evolution.The fracture face is sloping, it starts as the crossover from the hexagon to the shaft and ends at the shaft.The is a fragment of any other broken device stuck in the cannulation, the fragment seems not to be from a guide wire as it is black and not grey as expected from stainless steel.On top of the screwdriver is are clearly visible marks from hammer blows.The relevant outer dimensions cannot be verified anymore as the complete hexagon tip is missing and due to the sloping fracture face.The inner dimension cannot be verified as this unknown fragment is stuck in the cannulation.The complaint is confirmed as the tip is broken off as complained.During the performed evaluation no manufacturing related issue could be detected.The exact caused of this breakage cannot be defined due to the limited available information, it is for example unknown when or how the screwdriver broke.The unknown fragment in the cannulation indicates that no stainless steel guide wire was used when the device broke.The sloped fracture face indicates that too much lateral stress did lead the breakage.Therefore we can only assume that a mechanical overload during use caused this occurrence, the onto the top applied hammer blows may also have played a certain role.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 357.055, lot: l091599, manufacturing site: haegendorf, release to warehouse date: 20.Sep.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREWDRIVER HEXAGONA CANNULATED L365MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9726978
Report Number8030965-2020-01218
Device Sequence Number2475154
Product Code HXX
UDI-Device Identifier07611819073678
UDI-Public(01)07611819073678
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.055
Device Lot NumberL091599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer02/20/2020
03/19/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date02/20/2020
04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVER-HEX-CANN F/PFN; UNK - SCREWS: TRAUMA